MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8817749001
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during catheterization, when the guidewire within the kit was implanted, it was stuck in the needle and cannot be implanted or withdrawn.There were no other defects/damages found on the product.Flushing was performed and it was fully flushed.The catheter was not repaired.There was no leak and no luer adapter issue.Tego was not utilized and no other products were utilized with the device.The cleaning agent used on the device was saline.The insertion site was not treated prior to product placement.There was no excessive force used on the device.As a result of the event, hemostasis and re-cannulation with another hemodialysis catheter was required as an intervention.There was a blood loss of about 5 milliliter (ml), and blood transfusion was not required.The treatment was completed.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during catheterization surgery, when the guidewire within the kit had been deployed and implanted, it was stuck in the needle tip and could not be implanted or withdrawn.There were no other defects/damages found on the product.Flushing was performed and it was fully flushed.The catheter was not repaired.There was no leak and no luer adapter issue.Tego was not utilized, and there were no other products utilized with the device.Saline was the cleaning used on the device.There was no excessive force used on the device.The insertion site was not treated prior to product placement.As a remedial action, the product was replaced with another brand of hemodialysis catheter on the same day of the event.As an intervention due to the event, hemostasis and re-cannulation was required.The procedure was completed.There was a blood loss of about 5 milliliter (ml), and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the guidewire was stuck in the puncture needle.With force, the guidewire was able to be removed, and dried biological material was noted caught in the needle and stuck to the guidewire.It was reported that the guidewire was unable to be withdrawn.The reported issue was confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16664057
Report Number3009211636-2023-00109
Device Sequence Number6606724
Product Code LFJ
UDI-Device Identifier20884521009872
UDI-Public20884521009872
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model Number8817749001
Device Catalogue Number8817749001
Device Lot Number2103600129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by ManufacturerNot provided
09/06/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date08/31/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight48 KG